Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD4 DROP
May 11, 2007

Dear Dr. Wohl: I started therapy very late when in was diagnosed with HIV and my CD4 was way down to 24 and Viral very very high. I went on Triomune + Didanosin - the latter to balance the effect of concurrent TB infection. I did very well on the regime except for some fluctuations the Viral load has as of three months ago dropped to 60 and CD4 gone to 501.

With the TB therapy over my Doctor discontinued the Didanosin and cut the Stavudine from 40 to 30. However my CD4 has dropped to 375 and i am going for a viral load. My Doctor is concerned and is mulling over what could be the reason. Could this be a standard oscillation in the CD4 or signs of resistance onset requiring a change of regime ? I am deeply concerned. What could be a good regime to replace the Triommune ? What about the newer drugs available under expanded access or should they be kept in reserve ?

Rob

Response from Dr. Wohl

Dear Rob,

If your viral load is undetectable now then drug resistance is much less likely. It may well be that this drop in CD4 count is indeed just some fluctation in your counts and not indicative of a trend toward a sustained decline in these counts.

Triomune is d4T+3TC+nevirapine. Were this regimen to fail, a combination including a protease inhibitor would be next. There are newer drugs coming out in the US that are effective at treating drug resistant virus but are not likely to be used as early as second line (that is after the failure of the first regomen). Rather, these will be reserved initally for more treatment experienced patients.

DW



Previous
fast progress, two much virus?
Next
Question for Dr. Wohl

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement